MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR; SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR; SUCTION EVACUATOR
Catalog Number 0071200
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the check valve fell out during use on the next day of placement.Per additional information received via email on 28 january 2020, the "check valve" the complainant referred to was the valve inside the suction evacuator.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Visual evaluation of the returned sample noted one opened (without original packaging), 200cc silicone bulb evacuator.Visual inspection of the sample noted that one of the anti-reflux valves had disconnected and was loose in the bulb body interior.This is out of specification per inspection procedure which states, "no damaged or missing components." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿defective components from supplier.¿ the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement for 100cc, 200cc, and 400cc silicone evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain directly to evacuator inlet port.4.200cc and 400cc silicone evacuators: when using 2 silicone drains with one evacuator, clip sealed inlet port and attach second drain.B.Drain placement for all other evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to y-connector or directly to evacuator inlet port.4.With two silicone drains, attach blue adaptors to drains and y-connector, and attach y-connector to inlet port.Note: for 1/8¿ (3.2 mm) round drain, y-connector or enclosed 1/8¿ (3.2 mm) drain adapter must be used to connect to evacuator.Caution: do not puncture or perforate drain.C.With silicone round double drain 1.See instructions with drain.D.Attaching to auxiliary suction 1.Connect suction tube to empty port using a stepped 5-in-1 connector.2.During auxiliary suction, evacuator will deflate and exudate will flow through evacuator into suction tube.E.To establish suction 1.Open empty port.2.Squeeze evacuator.3.Close empty port.Note: reflux of fluid to the patient is minimized during reactivation by an anti-reflux valve in inlet port.F.To empty container 1.Open empty port over collection basin.2.Squeeze evacuator to empty.G.To re-establish suction 1.Repeat step ¿e¿ above.H.To read fluid volume 1.Invert unit.2.Open empty port to release vacuum.3.Read and record approximate volume.4.Empty and reactivate evacuator." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
200CC CLOSED WOUND SUCTION SILICONE EVACUATOR
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9688579
Report Number1018233-2020-00930
Device Sequence Number10915155
Product Code GCY
UDI-Device Identifier00801741049637
UDI-Public(01)00801741049637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1